Print This Page

Make-Up Remover Doubles As Sexual Lubricant

  • Currently 4.5/5
  • 1
  • 2
  • 3
  • 4
  • 5
Not Helpful ..... Very Helpful
Was this information helpful? Average rating: 4.5/5 (2 votes)
What do you think? Click the stars to vote!
If you have more to say, post a comment below!

Q. Some time ago a reader praised a moisturizer that she and her husband had been using for 27 years as a sexual lubricant. I meant to save the column, but by mistake I recycled the newspaper. This product was unscented, came in a jar, costs about $11 and starts with an A. I asked the pharmacist about it but he gave me a blank stare.

When I complain to my doctor about vaginal dryness he says use KY Jelly, but it doesn't help. My husband and I have tried other lubricants without much success so we'd appreciate the name of this product.

A. The moisturizer you are referring to is Albolene. It is distributed by Numark Laboratories and contains mineral oil, petrolatum, paraffin, ceresin and beta carotene. Any pharmacy should be able to order Albolene or you can shop on the Web by searching for it with www.google.com.

Do not use this moisturizing cleanser with latex (condoms or diaphragms) since the petrolatum and mineral oil can compromise effectiveness.

Q. I have diabetes and have developed digestive problems as a result. I frequently feel nauseated. If I manage to eat a little something anyway, I get full very quickly and then get a stomach ache. I've been losing weight and it's hard to keep my blood sugar where it belongs.

My doctor said I have "diabetic gastroparesis." I read on the Internet that Viagra might be helpful for this condition, but that seems strange. Is it possible?

A. Researchers at Johns Hopkins University School of Medicine did research in mice and found that Viagra could reverse the mouse equivalent of gastroparesis, in which the stomach fails to empty properly. They are conducting trials in human diabetics to find out if the drug will really help.

The scientists noted that insulin works quite well in mice to alleviate this problem. Ask your doctor if insulin would help control blood sugar and relieve your digestive distress.

Q. Are there any drugs for cholesterol that aren't statins? My doctor says, "Not really."

I know statins haven't been around all that long and there had to be something doctors used to try to control high cholesterol. I can't tolerate statins and would welcome an alternative.

A. You're right that doctors used to prescribe other medicines for high cholesterol. Statin medications like Zocor, Pravachol and Lipitor are so effective at lowering cholesterol that many doctors stopped using drugs like Questran or Colestid. But these medications, and a newer one that is similar called Welchol, are options for people who can't tolerate statin drugs. Other possibilities include Lopid or Tricor.

We are sending you our Guides to Heart Health and Cholesterol-Lowering Drugs for more information on the pros and cons of statin medicines and other alternatives such as psyllium or niacin for controlling cholesterol. Anyone who would like a copy, please send $3 in check or money order with a long (no. 10) stamped, self-addressed envelope: Graedons' People's Pharmacy, No. CL-75, P. O. Box 52027, Durham, NC 27717-2027.

Q. I use an occasional aspirin from a bottle that originally held 100 tablets and is now half full. To my surprise, it has an expiration date of 02/2000. Should I throw it out?

A. Take a sniff. If your aspirin bottle smells like vinegar, the tablets have started to break down to acetic acid and should be discarded.

  • Currently 4.5/5
  • 1
  • 2
  • 3
  • 4
  • 5
Not Helpful ..... Very Helpful
Was this information helpful? Average rating: 4.5/5 (2 votes)
What do you think? Click the stars to vote!
If you have more to say, post a comment below!

Leave a comment

Share your comments or questions with the People's Pharmacy online community. Not all comments will be posted. Advice from other visitors to this web site should not be considered a substitute for appropriate medical attention. Concerns about medications should be discussed with a health professional. Do not stop any medication without first checking with your physician.

Check this box to be notified by email when follow-up comments are posted.